Alert archive / Massachusetts / Small Craft Advisories in 2019

Small Craft Advisory 4, NWS Boston/Norton, MA

January 5, 2019

NWS Boston/Norton, MA issued this small craft advisory at Jan 5, 2019, 3:29 AM EST. It took effect at Jan 5, 2019, 9:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2019, 3:29 AM EST (08:29 UTC)
In effect from
Jan 5, 2019, 9:00 AM EST
Expired
Jan 5, 2019, 3:57 PM EST
In force
7 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

575 
WHUS71 KBOX 050829
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
329 AM EST Sat Jan 5 2019

ANZ255-256-051630-
/O.NEW.KBOX.SC.Y.0004.190105T1400Z-190106T1200Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
329 AM EST Sat Jan 5 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 AM
EST SUNDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 9 AM this morning to 7 AM
EST Sunday.

* WINDS AND SEAS...Northeast winds 10 to 20 kt with gusts up to 30
  kt, becoming northwest tonight. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ250-254-051630-
/O.NEW.KBOX.SC.Y.0004.190105T1800Z-190106T1200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
329 AM EST Sat Jan 5 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM EST SUNDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 1 PM this afternoon to
7 AM EST Sunday.

* WINDS AND SEAS...Northeast winds 10 to 20 kt with gusts up to 
  30 kt, becoming northwest tonight. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ232>235-237-051630-
/O.NEW.KBOX.SC.Y.0004.190105T1600Z-190106T0600Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
329 AM EST Sat Jan 5 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 AM
EST SUNDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 11 AM this morning to
1 AM EST Sunday.

* WINDS AND SEAS...Northeast winds 10 to 20 kt with gusts up to 
  30 kt, becoming northwest tonight. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ231-251-051630-
/O.NEW.KBOX.SC.Y.0004.190105T1800Z-190106T0600Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
329 AM EST Sat Jan 5 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST SUNDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 1 PM this afternoon to
1 AM EST Sunday.

* WINDS AND SEAS...Northeast winds 10 to 20 kt with gusts up to 
  25 kt, becoming northwest tonight. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ236-051630-
/O.NEW.KBOX.SC.Y.0004.190105T1800Z-190106T0300Z/
Narragansett Bay-
329 AM EST Sat Jan 5 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM EST THIS EVENING...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 1 PM this afternoon to
10 PM EST this evening.

* WINDS AND SEAS...North winds 10 to 15 kt with gusts up to 25 
  kt. Waves 1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
2 follow-up statements
106 
WHUS71 KBOX 051517
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1017 AM EST Sat Jan 5 2019

ANZ255-256-052330-
/O.CON.KBOX.SC.Y.0004.000000T0000Z-190106T1200Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1017 AM EST Sat Jan 5 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 30 
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ250-254-052330-
/O.CON.KBOX.SC.Y.0004.190105T1800Z-190106T1200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
1017 AM EST Sat Jan 5 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 30 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ232>235-237-052330-
/O.CON.KBOX.SC.Y.0004.190105T1600Z-190106T0600Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
1017 AM EST Sat Jan 5 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 30 
  kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ231-251-052330-
/O.CON.KBOX.SC.Y.0004.190105T1800Z-190106T0600Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
1017 AM EST Sat Jan 5 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 30 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ236-052330-
/O.CON.KBOX.SC.Y.0004.190105T1800Z-190106T0300Z/
Narragansett Bay-
1017 AM EST Sat Jan 5 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 30 
  kt. Waves 1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
166 
WHUS71 KBOX 052057
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
357 PM EST Sat Jan 5 2019

ANZ232>234-060500-
/O.CAN.KBOX.SC.Y.0004.000000T0000Z-190106T0600Z/
/O.NEW.KBOX.GL.W.0001.190106T1800Z-190107T0600Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
357 PM EST Sat Jan 5 2019

...GALE WARNING IN EFFECT FROM 1 PM SUNDAY TO 1 AM EST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has issued a Gale
Warning, which is in effect from 1 PM Sunday to 1 AM EST Monday.
The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  35 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ231-251-060500-
/O.CAN.KBOX.SC.Y.0004.000000T0000Z-190106T0600Z/
/O.NEW.KBOX.GL.W.0001.190106T1800Z-190107T0600Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
357 PM EST Sat Jan 5 2019

...GALE WARNING IN EFFECT FROM 1 PM SUNDAY TO 1 AM EST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has issued a Gale
Warning, which is in effect from 1 PM Sunday to 1 AM EST Monday.
The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 
  35 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ235-237-060500-
/O.CAN.KBOX.SC.Y.0004.000000T0000Z-190106T0600Z/
/O.NEW.KBOX.GL.W.0001.190106T1500Z-190107T0600Z/
Rhode Island Sound-Block Island Sound-
357 PM EST Sat Jan 5 2019

...GALE WARNING IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has issued a Gale
Warning, which is in effect from 10 AM Sunday to 1 AM EST Monday.
The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  35 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ250-254-060500-
/O.CAN.KBOX.SC.Y.0004.000000T0000Z-190106T1200Z/
/O.NEW.KBOX.GL.W.0001.190106T1800Z-190107T0600Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
357 PM EST Sat Jan 5 2019

...GALE WARNING IN EFFECT FROM 1 PM SUNDAY TO 1 AM EST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has issued a Gale
Warning, which is in effect from 1 PM Sunday to 1 AM EST Monday.
The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 
  40 kt. Seas 6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ255-256-060500-
/O.CAN.KBOX.SC.Y.0004.000000T0000Z-190106T1200Z/
/O.NEW.KBOX.GL.W.0001.190106T1200Z-190107T0600Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
357 PM EST Sat Jan 5 2019

...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO 1 AM EST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has issued a Gale
Warning, which is in effect from 7 AM Sunday to 1 AM EST Monday.
The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 
  35 kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ236-060500-
/O.CAN.KBOX.SC.Y.0004.000000T0000Z-190106T0300Z/
/O.NEW.KBOX.SC.Y.0005.190106T1500Z-190107T0900Z/
Narragansett Bay-
357 PM EST Sat Jan 5 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 4 AM EST
MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 10 AM Sunday to 4 AM EST
Monday. The earlier Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Northwest winds 5 to 15 kt with gusts up to 
  30 kt. Waves 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 12:53 AM EST, 2 hours 36 minutes earlier.

Area forecast discussion, Jan 5, 12:53 AM EST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1253 AM EST Sat Jan 5 2019

.SYNOPSIS...
A low pressure system tracking northeast from the mid Atlantic
coast will bring a chilly rain very late tonight into Saturday
evening. Pockets of freezing rain are expected across portions
of interior MA. Dry, blustery conditions will follow Sunday,
then colder temperatures arrive for Sunday night and Monday.
Another system will likely bring some snow Monday night,
transitioning to rain on Tuesday. Cold and mainly dry
conditions prevail Wednesday through the end of next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
945 PM update...
Mid level ridging and dry air in place across SNE with northern
edge of precip still back across southern PA. It will take
awhile to moisten the column with rain overspreading northern
CT to southern RI 08-09z, and reaching the Mass Pike around
12z. Slight adjustments to PoPs to reflect this thinking. No
changes to current advisory, but may need to trim back the area
with the early morning update. Hi-res guidance suggesting best
chance for freezing rain will likely be across the Berkshires to
north central MA.  Will evaluate 00z guidance suite before
making any changes.

Previous Discussion...

Much of the night will be dry, as ridging and low level dry air
persist for a period of time. However with a southern stream low
pressure system transitioning from the central Appalachians to the
mid Atlantic coastline, there will be a gradual/continued moistening
of the column over SNE as the night wears on. Abundant cirrus has
already spread over our area. This cloud cover will thicken and
lower overnight.

The leading edge of the deeper moisture and onset of precipitation
should reach into northern CT around 08Z, with patches of rain
reaching north of the Mass Pike by 12Z. Temp/moisture profile aloft
is favorable for rain, however shallow cold air could lead to
pockets of light freezing rain. Best chances of this happening are
across western and north central MA. In these areas, planning to go
with a Winter Weather Advisory starting 08Z tonight and continuing
into Saturday morning.

Overnight lows expected to be mainly in the 30s, coldest in
northern/western interior MA, and warmest on the Cape/Islands and
immediate shoreline communities.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
Saturday and Saturday Night...

Southern stream low pressure center tracks from the mid-Atlantic
coastline northeastward past 40N/70W for Sat evening, then tracks
further NE overnight. High confidence continues for rainfall across
southern New England, with forcing for ascent within the warm
conveyor belt, and mid level deformation on the north side of the
mid level low. However, models indicate that there could be breaks
in the precipitation at times, especially over northern MA. At this
time, for Saturday planning on going with categorical pops for most
of SNE, except high likely along the far northwest tier of MA.

Pockets of light freezing rain are expected in western and north
central MA during the morning. Winds become northerly, so cold air
drainage will initially delay rising temps. Expecting temps above
freezing by midday in the Winter Weather Advisory area, switching
over to all rain. Total ice accretion during late tonight into Sat
morning is expected to be less than 0.10 inch.

Then for Saturday evening as the low center tracks further E, pops
diminish over our area. Starting out with chance pops over the
interior and likely eastern MA/RI, then drying out by midnight.
Decreasing clouds for the overnight.

Event total QPF expected to range from 0.25 to around 0.5" near and
north of the Mass Pike, and 0.5" to around 1" south of the Pike.

Winds will not be a big factor with this storm as low level jet
is only around 35 kt. Some northeasterly gusts to 20-30 mph
possible along the coast late Sat and Sat evening.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
*/ Highlights ...

 - Blustery NW winds Sunday, may need wind headlines
 - Colder, but near normal, Monday morning
 - Snow, transitioning to rain for some, Monday night into Tuesday
 - Cold and dry Tuesday night into the end of next week

*/ Discussion ...

Still looking at a fairly active pattern early next week as a
broad mid level trough passes over the Northeast. While there is
agreement on the main theme of forecast trends, there remains
plenty of differences in the timing and amplitude details. This
is leading to only moderate confidence in the details with a low
pressure late Monday into Tuesday. Expecting it will be a couple
more days before these details become better resolved.

High pressure centered near James Bay should dominate our
weather Sunday, with the Saturday low approaching Newfoundland
by late Sunday. This will establish a strong pressure gradient
across southern New England. It is still possible we will need
Wind Advisory headlines for portions of our region, particularly
across the higher terrain of central and western MA.
Temperatures will drop sharply Sunday night into Monday, but
still near normal values for early January.

Our next weather-maker should approach late Monday, in the form
of a warm front associated with a low pressure near the Great
Lakes. This is not a substantial setup for snow. Mid level flow
is expected to remain progressive, and the track of a low
pressure will be to our north. While we will likely see some
snow with the precipitation onset being at night, still
thinking there will be a transition to rain during the day
Tuesday. No thinking this will be a major winter storm at this
time. Some winter weather headlines may be needed. Thee will
likely be at least some impact on the Tuesday morning commute.

Once this storm departs out to see, not seeing much opportunity
for more precipitation. High pressure should takes it time
reaching our region, should be close enough to provide mainly
drier and colder weather late next week.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday/...

Through today...Moderate confidence.
Cigs lowering to MVFR/IFR from south to north 10-15z as rain
overspreads the region. Pockets of FZRA possible this morning
over the Berkshires and north central MA. Heavy rain at times
with isold t-storm possible across RI and SE MA this afternoon.
NE wind gusts to 25 kt developing in the afternoon across
Cape/Islands.

Tonight...High confidence in trends.
LIFR eastern New Eng and MVFR/IFR elsewhere to start the evening,
then improving to VFR from west to east late evening through
overnight with partial clearing. Rain exits SE New Eng in the
evening. N wind gusts to 25-30 kt Cape/Islands diminishing
overnight.

Sunday...High confidence.
Mainly low end VFR cigs developing with patchy MVFR possible. NW
gusts to 35 kt developing.

KBOS Terminal...Moderate confidence in TAF.

KBDL Terminal...Moderate confidence in TAF.

Outlook /Sunday Night through Wednesday/...

Sunday Night: VFR. Windy with gusts to 35 kt.

Monday: VFR. Breezy. Slight chance SHSN.

Monday Night: MVFR/IFR conditions possible. Breezy. SN likely,
chance SHSN.

Tuesday: MVFR/IFR conditions possible. Breezy. Chance RA, SN
likely.

Tuesday Night: Mainly VFR, with local MVFR possible. Breezy.
Chance RA, chance SN.

Wednesday: Mainly VFR, with local MVFR possible. Breezy.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday/...High confidence.

This evening...SW winds with gusts 25-30 kt. SCA continues.

Overnight into Saturday...Diminishing winds late tonight, then
increasing easterly/northeasterly winds Sat with gusts 20-30 kt
developing. Vsbys reduced in rain and fog during Sat/Sat
evening. Seas building to 5 to 8 feet on the outer waters during
Sat night.

Outlook /Sunday Night through Wednesday/...

Sunday: Low risk for gale force winds with gusts up to 35 kt.
Rough seas up to 10 ft.

Sunday Night: Low risk for gale force winds with gusts up to
35 kt. Rough seas up to 11 ft.

Monday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Local rough seas.

Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Snow likely, rain likely, chance of snow showers. Areas
of visibility 1 to 3 nm.

Tuesday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of seas approaching 5 ft. Rain likely.

Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain.

Wednesday: Winds less than 25 kt. Seas up to 5 ft. Slight
chance of rain, slight chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Winter Weather Advisory until 11 AM EST this morning for
     MAZ002>004-008>011-026.
RI...None.
MARINE...Small Craft Advisory until 1 AM EST early this morning for
     ANZ250-254.

&&

SYNOPSIS...Belk/NMB
NEAR TERM...KJC
SHORT TERM...NMB
LONG TERM...Belk
AVIATION...Belk/KJC
MARINE...Belk/NMB
Hazardous weather outlook, Jan 5, 3:26 AM EST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
326 AM EST Sat Jan 5 2019

MAZ002>004-008>011-026-060830-
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Northern Middlesex MA-
326 AM EST Sat Jan 5 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts and western Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday...

Blustery NW winds behind a departing storm system, there is the
threat of gusts exceeding 45 mph, which may require wind headlines.

Monday night into Tuesday...

Initial snows transitioning over to rain. Potential impacts for some
areas during the Tuesday AM commute with reduced visibility and slick
surfaces courtesy accumulating snow making for hazardous travel
conditions.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CTZ002>004-MAZ005>007-012>024-RIZ001>008-060830-
Hartford CT-Tolland CT-Windham CT-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
326 AM EST Sat Jan 5 2019

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, and Rhode Island.

.DAY ONE...Today and tonight.

Moderate to heavy rain along with embedded thunder is forecast across
southeast New England later today into this evening. Rainfall amounts
of 1 to 2 inches, locally higher amounts, there is the isolated threat
of nuisance, poor drainage flooding in urban centers and along area
roadways.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday...

Blustery NW winds behind a departing storm system, there is the
threat of gusts exceeding 45 mph, which may require wind headlines.

Monday night into Tuesday...

Initial snows transitioning over to rain. Potential impacts for some
areas during the Tuesday AM commute with reduced visibility and slick
surfaces courtesy accumulating snow making for hazardous travel
conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-060830-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
326 AM EST Sat Jan 5 2019

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday...

Northwest gales are possible over all waters. Gusts up as high as 40
kts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 3:57 PM ESTGale WarningBOX39 hr
Jan 5, 3:57 PM ESTSmall Craft AdvisoryBOX54 hr

Nearby

Small Craft Advisories in Massachusetts, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.